Citation: Zapped. "A Happy Sloth Quits Cold Turkey: An Experience with Duloxetine (Cymbalta) & Bupropion (Wellbutrin) (exp60558)". Erowid.org. Jul 21, 2009. erowid.org/exp/60558
Like so many others who stop taking an antidepressant, I am also experiencing brain zaps and nystagmus, at least every 30 seconds. It's relentless. When I do an internet search, I find literally thousands of people coming off various antidepressants and experiencing these symptoms.
The cymbalta worked well for depression, but I gained 20 pounds in a year and was like a sloth. A happy sloth, yes, but still a sloth. I then started on Wellbutrin in the beginning of December to quit smoking and not only did it work, but I also felt great, energetic and interested in the world again, but uncomfortable about being on two meds.
So I decided to quit the cymbalta. I did this without any medical supervision, and I did it cold-turkey, which I wouldn't recommend. My mood is fine, but the only thing is the brain zapping, that electrical buzz feeling accompanied by a big 'whoosh' sound, and I wonder how long it will last. Also there is some tingling in my lips accompanying the zaps. I haven't bothered to see the doctor, because what can they do?
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.